My husband was having chest pain (sternum) and we thought it was his heart. After many heart tests, we found out it wasn't his heart but his esophagus. He has been diagnosed with Barretts. My husband has been on Nexium at first and developed a sore throat in a few days and now on AcipHex - both giving him sore throats. Anyone have this problem - what can he take w/o having a sore throat? Or will this go away? He's only been recently diagnosed with Barretts.
24 May 2010
I could not find anywhere that this could be a possible side effect although it does not mean that it could not be one for him. I would suggest to ask a pharmacist for more accurate answer and if it really bothers him so much I would call the doctors office and let him/her know about it. There may be something else going on. Not a doctor by the way just trying to offer some help and suggestions.
31 Jul 2012
I have suffered from GERD for a long time & recently was diagnosed with a class 4(worst) esophageal ulcer. My gastroenterologist put me back on Prilosec, which I had taken in the past, but not for a long time. Now every morning & sometimes during the night I wake up w/a fairly painful dry, burning type sore throat that often lasts during the day. So this seems to be a problem with PPI's... sore throat is listed as a side effect of Prilosec. I plan to make an appt to discuss it w/my doctor. Very sorry about your Barretts... please be sure to stay current w/your follow ups & hopefully you have an excellent gastroenterologist. Best regards.
1 Aug 2012
You may not like my suggestion, which I understand. I too wake up with excessive dry mouth and throat from several medications that I take, as well as Protonix. But since I can't sleep for more than 4 hours at a time, I get up and drink water. If you're asleep the whole night through, you can weigh if it would be better to set the alarm to wake up so that you can drink water. Drinking water does help me a lot.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Cheratussin AC - I was recently prescribed this for a virus that's given me an extremely sore throat
I'm wondering if I should make an effort to get the syrup to touch the sore area in question in my throat or if I should just be swallowing it ...
2 answers • 29 Oct 2009
I have had a sore throat now every morning - FOR 6 MONTHS, also when urinating I have a burn can this also be from metformin 1000 mg?
2 answers • 18 Nov 2010
I thought the sore throat was from thrush, reason for nystatin, as it went away on start of medication and now has returned.
1 answer • 25 Jun 2011
When ever I take codein for pain, I will nearly always have a bloody nose and dry sore throat the next day. I suspect it might be a side affect ...
1 answer • 4 Feb 2013
... it usually lasts a few days, what could be the reason? i visited the doctor and they said that it's a build up of acid reflux , he gave me ...
1 answer • 6 Jun 2014